Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 7, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 15, 2015, 12:43 PM MST for 6 counties in Idaho. It took effect at Nov 16, 2015, 7:11 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2015, 12:43 PM MST (19:43 UTC)
- In effect from
- Nov 16, 2015, 7:11 AM MST
- Expired
- Nov 16, 2015, 6:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2695 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS75 KBOI 151943 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1243 PM MST SUN NOV 15 2015 ...VERY WINDY MONDAY IN SOUTHERN IDAHO... .A COLD FRONT TONIGHT WILL BE FOLLOWED BY GUSTY WEST OR NORTHWEST WINDS MONDAY IN SOUTHERN IDAHO. STRONGEST WINDS WILL BE IN THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY... EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY. THERE WILL ALSO BE SCATTERED SNOW SHOWERS AND LOCALLY REDUCED VISIBILITY IN TWIN FALLS COUNTY MONDAY. IDZ014>016-030-160400- /O.NEW.KBOI.WI.Y.0007.151116T1700Z-151117T0100Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1243 PM MST SUN NOV 15 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY...THE SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST MONDAY. * WINDS...WEST OR NORTHWEST 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...10 AM MST TO 6 PM MST MONDAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
603 WWUS75 KBOI 160227 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 727 PM MST SUN NOV 15 2015 ...VERY WINDY MONDAY IN SOUTHERN IDAHO... .A COLD FRONT TONIGHT WILL BE FOLLOWED BY GUSTY WEST OR NORTHWEST WINDS MONDAY IN SOUTHERN IDAHO. STRONGEST WINDS WILL BE IN THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY... EASTERN OWYHEE COUNTY...AND SOUTHERN TWIN FALLS COUNTY. THERE WILL ALSO BE SCATTERED SNOW SHOWERS AND LOCALLY REDUCED VISIBILITY IN TWIN FALLS COUNTY MONDAY. IDZ014>016-030-161200- /O.CON.KBOI.WI.Y.0007.151116T1700Z-151117T0100Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 727 PM MST SUN NOV 15 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST MONDAY. * WINDS...WEST OR NORTHWEST 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...10 AM MST TO 6 PM MST MONDAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
041 WWUS75 KBOI 161147 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 447 AM MST MON NOV 16 2015 ...VERY WINDY ACROSS PARTS OF SOUTHWEST IDAHO TODAY... .PEAK WIND GUSTS OF 45 MPH ARE EXPECTED ACROSS MUCH OF SOUTHWEST IDAHO TODAY. SNOW ACROSS THE MAGIC VALLEY WILL END BY 9 AM AND WINDS WILL INCREASE AGAIN TO 30 TO 45 MPH. IDZ014>016-030-170100- /O.CON.KBOI.WI.Y.0007.151116T1700Z-151117T0100Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 447 AM MST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE UPPER TREASURE VALLEY...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WEST TO NORTHWEST AROUND 30 MPH GUSTING AROUND 45 MPH. * TIMING...10 AM MST TO 6 PM MST MONDAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. AREAS OF BLOWING SNOW GENERALLY BEFORE NOON WITH VERY LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
045 WWUS75 KBOI 161411 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 711 AM MST MON NOV 16 2015 ...VERY WINDY ACROSS PARTS OF SOUTHWEST IDAHO TODAY... .PEAK WIND GUSTS OF 45 MPH ARE EXPECTED ACROSS MUCH OF SOUTHWEST IDAHO AT TIMES TODAY. IDZ014>016-030-170100- /O.EXT.KBOI.WI.Y.0007.151116T1411Z-151117T0100Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 711 AM MST MON NOV 16 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING ACROSS THE UPPER TREASURE VALLEY EAST OF BOISE...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WEST TO NORTHWEST AROUND 30 MPH GUSTING AROUND 45 MPH. * TIMING...THROUGH 6 PM MST MONDAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
605 WWUS75 KBOI 161949 AAA NPWBOI URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BOISE ID 1249 PM MST MON NOV 16 2015 ...VERY WINDY IN SOUTHWEST IDAHO TODAY... .WIND GUSTS OF 40 TO 50 MPH CONTINUE IN THE SNAKE RIVER BASIN EAST OF BOISE AND IN THE HIGHLANDS SOUTH TO THE NEVADA BORDER. AS OF MIDDAY PEAK WIND REPORTS INCLUDED 51 MPH AT MOUNTAIN HOME...48 MPH AT TWIN FALLS...AND 46 MPH AT JEROME. IDZ014>016-030-170100- /O.CON.KBOI.WI.Y.0007.000000T0000Z-151117T0100Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1249 PM MST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * WINDS...WEST TO NORTHWEST AROUND 30 MPH GUSTING 40 TO 50. * TIMING...THROUGH 6 PM MST TODAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
739 WWUS75 KBOI 170056 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 556 PM MST MON NOV 16 2015 IDZ014>016-030-170200- /O.EXP.KBOI.WI.Y.0007.000000T0000Z-151117T0100Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 556 PM MST MON NOV 16 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 6 PM MST THIS EVENING. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...BUT WILL REMAIN BREEZY THROUGH 9 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:28 AM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 15, 9:28 AM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 928 AM MST SUN NOV 15 2015 .DISCUSSION...CURRENT FORECAST AND LATEST MODELS BRING PACIFIC COLD FRONT THROUGH ERN OREGON THIS AFTERNOON AND WRN IDAHO THIS EVENING. SHOWERS MAINLY ALONG AND BEHIND THE FRONT. THE FRONT WILL BE IN BAKER AND MALHEUR COUNTIES 00Z THIS AFTERNOON. BREEZY SE SURFACE WINDS AHEAD OF THE FRONT WILL SHIFT TO GUSTY WEST OR NORTHWEST WINDS BEHIND IT. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS TONIGHT BUT ACCUMULATIONS WILL BE LIGHT AS THE SYSTEM DOES NOT HAVE A LOT OF MOISTURE...AND THE UPPER TROUGH SHOWS SIGNS OF CLOSING OFF A LOW WELL TO OUR SOUTH IN NRN ARIZONA. BUT EVEN LOWEST VALLEYS SHOULD SEE A LITTLE SNOW OVERNIGHT WITH A DUSTING ACCUMULATION. WINDY AND COLDER MONDAY. WE ARE CONSIDERING A WIND ADVISORY FOR THE MAGIC VALLEY AND NEARBY AREAS MONDAY. CURRENT FORECAST ENDS PCPN BY 12Z MONDAY BUT NEW 12Z NAM KEEPS IT GOING A FEW HOURS LONGER ON THE IDAHO SIDE. IF OTHER 12Z MODELS AGREE WE MAY UPDATES FOR THAT. OTHERWISE CURRENT FORECAST IS ON TRACK. && .AVIATION...VFR. THICKENING AND LOWERING CLOUDS AS A COLD FRONT APPROACHES FROM THE WEST. COLD FRONT WILL REACH KBNO AROUND 21Z...KBKE AROUND 23Z...KBOI/KMYL AROUND 03Z AND KTWF/KJER AROUND 06Z. PRECIPITATION WILL BE CONFINED TO THE FRONTAL PASSAGE AND WILL LAST FROM 1-4 HOURS. PRECIPITATION WILL BRING AREAS OF MVFR AND LOCAL IFR CONDITIONS ALONG WITH MOUNTAIN OBSCURATION. RAIN WILL CHANGE TO SNOW BEHIND THE FRONT BUT LOWEST VALLEYS MAY SEE A MIX OF RAIN AND SNOW BEFORE THE PRECIPITATION ENDS. SURFACE WINDS AHEAD OF THE FRONT EAST TO SOUTHEAST 5-15 KNOTS AND WESTERLY 10-20 KNOTS WITH GUSTS TO 30 KNOTS BEHIND THE FRONT. WINDS ALOFT SOUTHWESTERLY 25-35 KNOTS UP THROUGH 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...CLOUDINESS OVER OREGON WILL SPREAD ACROSS IDAHO AS A COLD FRONT ALONG THE COAST CROSSES SE OREGON 2-4 PM PST AND SW IDAHO THIS EVENING. FRONT SHOULD EXIT TWF AREA AROUND MIDNIGHT. PRECIPITATION WILL SPREAD ACROSS HARNEY COUNTY THIS AFTERNOON AND DROP HIGHS 10-20F FROM SATURDAY...WHILE MILD HIGHS IN THE 50S CONTINUE ACROSS SOUTH CENTRAL ID. DRY CONDITIONS SPREAD ACROSS THE AREA LATE TONIGHT THEN WINDY AND BRISK AFTERNOON ON TAP MONDAY. PRESSURE RISES OF 3-5 MB/3HRS MOVE THROUGH THE AREA LATE MONDAY. SO WINDS MAY REACH ADVY SPEEDS FROM NOON TO 6 PM. BUT TIMING HAS BEEN CHANGING SO WILL WAIT UNTIL EVENT IS CLOSER BEFORE HOISTING WIND ADVYS ACROSS S CENTRAL IDAHO FOR MONDAY AFTERNOON. MUCH COOLER ON MONDAY BEHIND THE COLD FRONT. LONG TERM...MONDAY NIGHT THROUGH SUNDAY...MOIST NORTHWESTERLY FLOW WILL CONTINUE THROUGH MUCH OF THE EXTENDED PERIOD. MODELS CONTINUE TO STRUGGLE WITH ANY CONSISTENCY LATER IN THE WEEK MAINLY CONCERNING THE PASSAGE OF A COLD FRONT. FOR MONDAY NIGHT INTO TUESDAY...WARM OVERRUNNING WILL SPREAD OVER THE FORECAST AREA FROM THE WEST. THE MODELS HAVE BEEN TRENDING A MORE NORTHERLY TRAJECTORY WITH THE BULK OF PRECIPITATION /NE OREGON-CENTRAL IDAHO/. THE BEST CHANCE FOR PRECIPITATION WILL BE BAKER COUNTY INTO THE WEST CENTRAL MOUNTAINS OF IDAHO TUESDAY BUT THE SNAKE RIVER PLAIN COULD SEE PRECIPITATION TUESDAY MORNING. THERE IS STILL SOME UNCERTAINTY WITH THE PRECIPITATION TYPE IN THE SNAKE RIVER VALLEY TUESDAY MORNING. AT THE MOMENT...WET SNOW CHANGING TO RAIN AROUND 12Z MATCHES MOST OF THE CURRENT GUIDANCE. WILL LIKELY SEE NO VALLEY ACCUMULATIONS AS GROUND AND ROAD TEMPS WILL REMAIN ABOVE FREEZING. STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE PRECIPITATION FOR THE WEST CENTRAL AND BOISE MOUNTAINS INTO WEDNESDAY. A WEAK SHORTWAVE WEDNESDAY AFTERNOON WILL SPREAD PRECIPITATION ACROSS THE ENTIRE FORECAST AREA. SNOW LEVELS CLIMB FROM VALLEY FLOORS MONDAY NIGHT TO 5500-6500 FEET TUESDAY AFTERNOON-WEDNESDAY. THUS...SNOW WILL BE LIMITED TO THE MOUNTAINS. MODELS DIVERGE THURSDAY THROUGH SATURDAY WITH PASSAGE OF A COLD FRONT ASSOCIATED WITH A POLAR LOW PRESSURE SYSTEM IN CENTRAL CANADA. THE TIMING IS QUITE A BIT DIFFERENT WITH THE COLD FRONT AND REINFORCING SHORTWAVE DROPPING SOUTH ALONG THE DIVIDE AND THROUGH THE REGION BETWEEN THURSDAY AND SATURDAY. THERE HAS BEEN LITTLE CONSISTENCY WITH THIS FROM RUN TO RUN SO CONFIDENCE REMAINS LOW ON THE TIMING. HAVE KEPT THE TREND OF CLIMO POPS AND TEMPERATURES THURSDAY THROUGH SUNDAY. ABOVE NORMAL TEMPERATURES EXPECTED TUESDAY THROUGH AT LEAST WEDNESDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JA PREV SHORT TERM...VM PREV LONG TERM....JDS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.